MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1623
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure the device would not perform an adequate seal.An end tone was heard, indicating a completed seal cycle, during use.Another generator was used but the issue continued.A new handpiece was opened and worked fine.There was no patient harm.
 
Additional Manufacturer Narrative
Date of initial report : 2017-04-21.Date of follow-up report: 2017-05-11.Two used ls1520 ligasure device was received, and evaluation of both returned samples could not confirm the reported issue.The customer was contacted and confirmed the issue only occurred with one of the two returned devices.Visual inspection found no defects.Both devices were activated multiple times on porcine kidney samples, pressing the button in various locations on a range of vessel sizes to detect any activation issues.All seal cycles were completed satisfactorily, and a visual seal effect with an end tone was observed for each application.The investigation found the devices to function normally and within specifications.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Hold k.O.5-10-18.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6513558
Report Number1717344-2017-05245
Device Sequence Number662625
Product Code GEI
UDI-Device Identifier20884521209265
UDI-Public20884521209265
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberLF1623
Device Catalogue NumberLF1623
Device Lot Number62360258X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
04/21/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date05/11/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1